Asked by bidwella686
Can Suboxone Cause Severe And Chronic Pain?
I have been on suboxone for 8 months now for an opiate addiction. Around 8 months ago I started having occasional back pain and told my doctor about it. I asked if it was from the suboxone and he told me it wasn't (although it is a side effect). 4 months ago I started having constant and severe back pain. They told me I was having muscle spasms and prescribed me muscle relaxers and told me to start physical therapy. A few weeks after my back pain started, I started having widespread pain into my legs, neck, shoulders, head, etc. I did physical therapy and chiropractic for two months with no impact on my back pain. They then did an MRI on my back and the results came back normal. They have also tested me for hep C, thyroid problems, a vitamin D deficiency and whatever else they can test for in the urine and blood and all the results were normal. I have seen several doctors and a couple have told me my symptoms are in agreeance with the diagnosis of fibromyalgia. I also had a spine specialist tell me to get off the suboxone because that could be causing the pain. I have greatly decreased my dose from 32mg on my worst days to 8 mg and am not feeling better yet, although Im sure im feeling a little withdrawl too. To me, it seems that if suboxone were causing this pain, then the pain would have started when I started the suboxone instead of 5 months into my treatment. So I ask you, could suboxone be causing my pain??? HELP PLEASE- I have lost my job and all semblance of a normal life because of the pain and I am only 24 yrs old...
Some how your central nervous system became sensitized. Did Suboxone scramble the system? Maybe or maybe not. But I would have to agree that the best thing you can do is to wean off the Suboxone as quickly as possible over the next couple of months without causing severe withdrawls and then let the dust settle a bit. Hopefully, your nervous system will settle down as well. A little Neurontin (Gabapentin) might help to desensitize the nervous system. Just a thought about this puzzling problem that I have not encountered before but could possibly be related to Suboxone treatment.
Dr. Christina Lasich, MD